Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

On crestor. Have tendon tenderness, tingling hands and painful joints. Stopped the Cresto. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I am a 58 year old male. I have been on Crestor for 15 months. The last few months I have had tendon tenderness,tingling of hands and feet and painful joints. I stopped the Crestor 3 days ago on my doctors orders but the pains persist. How long should I expect these symptoms to last if indeed Crestor is causing them?
Posted Mon, 21 Oct 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 43 minutes later
Brief Answer:

Detailed Answer:

Thanks for your query

It is possible that rosuvastatin ( Crestor) could have caused these symptoms. Rosuvastatin is known to cause muscle aches and joint pains, very rarely it causes a serious condition called rhabdomyolysis. I should add here that these symptoms are dose dependant which means that higher the dose the more risk of the side effects.

Your doctors have done the right thing by stopping Crestor however I would want you to get a Total cpk blood test done to know how much of muscle injury this has caused

You could take pain killers like aceclofenac to releive yourself of the pain, take plenty of fluids and also avoid exercises until you are better. The pain will become less intense in a week's time and for you to become completely normal it will take about 4 to 6 weeks

In the mean time since you are off Crestor please avoid eating oily food items and alcohol

I hope I was of help, if you have further queries please get back to me

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor